Thanks everyone, will talk to pharmacy and see if the can get the Teva brand - and then tackle the GP. I take cod liver oil, primrose oil, splitting the dose might be an option; I take mine in the morning early but still have flushes in the evening, but night sweats aren't every night so guess thats something to be grateful for.
Hi, I have tried different brands but have not found much difference between them.
The only brand that I experienced less sever side effects with was Nolvodex D.
This is no longer availalbe on prescription. I dont know whether anyone has tried buying it privately.
Clonodine can help with hot flushes to an extent. (It's been mentioned elsewhere.)
I'm best on Teva - very few if any SEs - but havem't been able to get any for months. On Wockhart I get more warm moments. Don't like RelonChem as they give me bad leg cramps at night.
If your main SE are flushes, then I know that many women successfully take a low dose of the antidepressant citilopram - doesn't affexct moods, but does damp down the flushes. There are alternatives if that doesn't suit.
Re aches and pains, I take a high dose cod liver oil capsule and glucosamine chrondritin that I'm sure helps. I've also taken up pilates which also helps keep me relatively supple,
you're so right - the effects of Tamoxifen are misery making..... I originally took Wockhardt but had hot sweats, particularly during the night. I still have aching joints, feet, legs and wrists are worse but the sweats have reduced massively since i changed to TEVA. I do find avoiding alcohol, spicy food etc is helpful as is swimming / walking. I have seen people talking on the forum about a break in medication. I had to stop taking my Tamoxifen 2 weeks before and three weeks after having reconstruction surgery and it was great to have a break - no side effects - and the flushes were definately helped by the break,
I still have the aching joints and a slight dull stress like headache but take my medication at lunch time now, previously took it evening / night.
The other thing worth trying is the knicker magnet etc Hope this is helpful. Take Care Gilly x
I have been on tam for 2 years now, started on Teva 20mg side effects so bad Dr prescribed 10mg twice a day, it has helped after a while things got bad again now on Wockhardt and flushes are less but boy are they good when I have them ! My onc said that a change in brand every now and then can help and it seems to ... I have heard Relon is the one that causes most problems but have never had it as yet, also Teva seems to be scarce at the moment, perhaps you could ask your GP if you could try the 10mg twice daily to see if it alleviates the flushes and s/e my Dr also prescribed clonidine for the flushes and this has probably halved them if that helps you all worth a try but it is another pill to take
Hi - haven't been on the forum for quite some time, but wanted to see if I could find a thread I remember reading about the best brand of tamox to take. I know everyone is different and has different side effects but have been on tamox now for 14 months -Wokhardt brand - and have put up with flushes night sweats some sleepless nights and achy legs, bcn suggested primrose oil which I have taken religiously for the last 6 months - no help - spoke to my surgeon who suggested asking GP to give me prescription for different brand. She said that although tamox is supposed to be the same, there are differences and different brands suit different people. Can anyone tell me which brand they think is the best - reading some of the posts I'm worried that my GP might give me the brand that everyone seems to struggle with - sorry I can't remember the name - relon??? but teva seems to be the one that people seem to want - can anyone advise.
Try to be positive and most times I am, but getting really down with the flushes - embarrassing at work or out talking to people you don't know very well and suddenly sweat streaming down your face and neck and having to use tissues to mop up so you don't drip; and, having spent time drying hair trying to get some volume into hair that has got even finer/thinner since taking tamox, five minutes later have a flush and then hair flat to head! And the weight gain is not helping - I'm trying really hard to eat healthily, reduce portions and nothing seems to work - any ideas? Then to add to it all, achy legs in a morning. Sorry folks, just feel a bit grumbly tonight, normally I'm just grateful that bc was caught so early and my mx sorted it out, but side effects of tamox are getting very wearing....